# SDR 2011FA0000038

- Difficulty date: January 20, 2011
- Submitted: January 21, 2011
- Operation: General aviation
- Aircraft: N288TA
- Make and model: Beech 58
- Aircraft serial: TH1926
- Aircraft time: 920 hours
- Engine: Cont IO550*
- Engine time: 920 hours
- System (JASC): 7414 · Magneto/Distributor
- Part: Coupling
- Condition: Mismanufactured
- Location: Magneto
- Component: Magneto
- Component part number: 6310
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

RADIO INTERFERENCE FROM RT MAGNETO ON THE LT ENGINE.  ELECTED TO REPLACE BOTH MAGNETOS.  ORDERED 2 NEW 6310 REV R MOD C MAGNETOS.  BOTH NEW MAGS (SN NOT RECORDED BUT MFG IN AUG '10) HAD IMPELLER COUPLE SHAFTS APPROX .0937" LONGER THAN THE ORIGINALS.  THE NEW MAGS COULD BE INSTALLED, BUT WHEN TIGHTENING ENOUGH TO SEAL THE MAGNETO TO THE ENGINE BLOCK,THE IMPELLER COUPLING BINDS AGAINST THE HOUSING.  THUS IT WILL NOT TURN WHEN SETTING THE TIMING.  REJECTED THESE 2 MAGS, AND ASKED FOR NEW ONES TO BE SHIPPED OUT.  THESE LATEST MAGS (SN 10101354 AND 10101352 BOTH MFG ON 10/29/2010) HAD THE IDENTICAL PROBLEM.  MFG WAS INFORMED OF THIS PROBLEM ON JULY 30, 2010 BY THE A&P/IA WITH SUPPORTING PHOTO EVIDENCE.  SUPPLIER IS BRINGING IN A SET OF DECEMBER MAGS FOR REPLACEMENT.  INSTALLATION OF THE NON CONFORMING 6310 MAGNETOS WILL RESULT IN ENGINE FAILURE.
